Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 140, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 30, 2012, 3:43 PM CDT for 4 counties in Kentucky. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2012, 3:43 PM CDT (20:43 UTC)
- Expired
- Apr 30, 2012, 4:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Caldwell County, KY, Christian County, KY, Hopkins County, KY, Trigg County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 4:05 PM CDT | TSTM WND DMG | 6 N Crofton, KY | SEVERAL MAINLY SMALL TREES SNAPPED. ESTIMATED WIND OF 75 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 2:07 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 452 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
741 WUUS53 KPAH 302043 SVRPAH KYC033-047-107-221-302115- /O.NEW.KPAH.SV.W.0140.120430T2043Z-120430T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 343 PM CDT MON APR 30 2012 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL CALDWELL COUNTY IN WESTERN KENTUCKY... NORTHERN CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY... SOUTHEASTERN HOPKINS COUNTY IN NORTHWEST KENTUCKY... NORTHEASTERN TRIGG COUNTY IN WESTERN KENTUCKY... * UNTIL 415 PM CDT. * AT 342 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF COBB...OR 8 MILES SOUTH OF DAWSON SPRINGS....MOVING NORTHEAST AT 55 MPH. * LOCATIONS IN THE WARNED AREA INCLUDE... CROFTON...NORTONVILLE...MORTONS GAP...ST. CHARLES AND WHITE PLAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST SEVERE WEATHER INFORMATION. && LAT...LON 3727 8741 3703 8729 3695 8772 3710 8776 TIME...MOT...LOC 2043Z 240DEG 47KT 3707 8766 WIND...HAIL <50MPH 1.00IN $$
2 follow-up statements
783 WWUS53 KPAH 302052 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 352 PM CDT MON APR 30 2012 KYC033-302102- /O.CAN.KPAH.SV.W.0140.000000T0000Z-120430T2115Z/ CALDWELL KY- 352 PM CDT MON APR 30 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CALDWELL COUNTY IN WESTERN KENTUCKY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3696 8766 3715 8765 3727 8741 3703 8729 TIME...MOT...LOC 2052Z 240DEG 47KT 3713 8753 $$ KYC047-107-302115- /O.CON.KPAH.SV.W.0140.000000T0000Z-120430T2115Z/ CHRISTIAN KY-HOPKINS KY- 352 PM CDT MON APR 30 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN HOPKINS COUNTY IN NORTHWEST KENTUCKY...AND NORTHERN CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY UNTIL 415 PM CDT... AT 350 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF CROFTON...OR 8 MILES SOUTHEAST OF DAWSON SPRINGS... MOVING NORTHEAST AT 55 MPH. LAT...LON 3696 8766 3715 8765 3727 8741 3703 8729 TIME...MOT...LOC 2052Z 240DEG 47KT 3713 8753 WIND...HAIL <50MPH 1.00IN $$
628 WWUS53 KPAH 302102 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 402 PM CDT MON APR 30 2012 KYC047-107-302112- /O.CAN.KPAH.SV.W.0140.000000T0000Z-120430T2115Z/ CHRISTIAN KY-HOPKINS KY- 402 PM CDT MON APR 30 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOPKINS COUNTY IN NORTHWEST KENTUCKY...AND NORTHERN CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED AREA. HOWEVER...PEA TO NICKEL SIZE HAIL MAY STILL OCCUR. LAT...LON 3696 8766 3715 8765 3727 8741 3703 8729 TIME...MOT...LOC 2102Z 240DEG 47KT 3719 8739 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:10 PM CDT, 33 minutes earlier.
Area forecast discussion, Apr 30, 3:10 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 310 PM CDT MON APR 30 2012 .SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT) ISSUED AT 310 PM CDT MON APR 30 2012 MAIN AREA OF THUNDERSTORMS IS BEHAVING ITSELF QUITE WELL SO FAR. THE INSTABILITY SEEMS TO BE HAVING A HARD TIME STANDING UP TO THE SHEAR...AS THE STORMS ARE LEANING SIGNIFICANTLY DOWNSHEAR. AS ORIGINALLY THOUGHT 0-3KM HELICITY IS NOT GREAT ENOUGH TO SUPPORT UPDRAFT ROTATION...SO WE HAVE A JUMBLED MESS ON RADAR. EXPECT THAT THE MAIN BAND OF CONVECTION WILL BE EAST OF THE AREA BY 00Z. IN THE LAST HOUR SOME ISOLATED SHOWERS HAVE DEVELOPED NEAR THE ACTUAL SURFACE BOUNDARY FROM NEAR KSAR TO NEAR KPOF. WILL NEED TO ADJUST HOURLY POPS TO ACCOUNT FOR THIS DEVELOPMENT...BUT DO NOT FEEL THAT IT WILL BLOSSOM INTO ANYTHING SIGNIFICANT AS IT TRIES TO MOVE EAST INTO SOUTHERN ILLINOIS...WHERE THE AIRMASS IS WORKED OVER. AS FOR TONIGHT...THE EVENING SHOULD BE MOSTLY DRY AS THE AREA IS IN BETWEEN MID-LEVEL IMPULSES. HOWEVER...12Z GUIDANCE CONTINUES TO SURGE SHOWERS AND THUNDERSTORMS BACK ACROSS MUCH OF THE AREA OVERNIGHT. THE GFS SOLUTION SEEMS REASONABLE...AS THE IMPULSE IS EXPECTED TO FIRE UP CONVECTION OVER WESTERN KANSAS BY 00Z. LATEST SATELLITE IMAGERY AND METARS INDICATE THAT THE AIRMASS IS RECOVERING OVER NORTHERN OKLAHOMA...SO WOULD NOT EXPECT THE CONVECTION TO BE SUPPRESSED TOO FAR SOUTH TO IMPACT OUR REGION. THE THUNDERSTORMS SHOULD NOT BE SEVERE...BUT LOCALLY HEAVY RAINFALL WILL BE A CONCERN. SHOULD SEE THE CONVECTION LINGER OVER THE AREA FOR MUCH OF TUESDAY MORNING...AND THEN SHIFT OFF TO THE NORTHEAST OF THE AREA THROUGH THE AFTERNOON. DESTABILIZATION WILL BE DIFFICULT TO ACHIEVE WITH ONGOING CONVECTION AND ASSOCIATED CLOUD COVER OVER THE ENTIRE REGION THROUGH THE DAY...SO ONCE AGAIN WOULD NOT EXPECT SEVERE WEATHER. LOCALLY HEAVY RAINFALL WILL BE A CONCERN TUESDAY MORNING. HIGH TEMPERATURES TUESDAY WILL BE DEPENDENT ON HOW LONG THE CLOUDS AND PRECIPITATION LINGER OVER THE REGION. TRIED TO SHOW A DECENT GRADIENT FROM SOUTHWEST TO NORTHEAST...BUT IT MAY NOT BE TIGHT ENOUGH. ALL MODEL GUIDANCE IS IN AGREEMENT IN AN UPPER LEVEL RIDGE BUILDING BACK OVER THE AREA FROM THE SOUTHEAST TUESDAY NIGHT THROUGH WEDNESDAY. THIS SHOULD EFFECTIVELY SHUT OFF THE PRECIPITATION OVER THE REGION FOR MID-WEEK. WITH GUSTY SOUTHWEST WINDS AND PLENTY OF SUNSHINE EXPECTED...TEMPERATURES WILL FEEL MORE LIKE JULY THAN EARLY MAY...WITH HIGHS IN THE UPPER 80S. PERSISTENT SOUTH WINDS AND DEWPOINTS IN THE 60S WILL KEEP THINGS MILD AT NIGHT THROUGH THE PERIOD. .LONG TERM...(THURSDAY THROUGH MONDAY) ISSUED AT 310 PM CDT MON APR 30 2012 THE MED RANGE MODELS AND THEIR ENSEMBLE MEANS SUGGEST THAT THE PAH FCST AREA WILL BE UNDER A MOIST WARM ADVECTION REGIME WITH HIGH SFC PRESSURE OVER THE SERN CONUS AND SWRLY FLOW IN THE MID LEVELS OVER US INITIALLY...FOLLOWED BY RIDGING. THIS SHOULD PROVIDE WARMER THAN AVERAGE TEMPS AND SOME SCATTERED TO WIDELY SCATTERED SHOWER AND TSTM DEVELOPMENT ESPECIALLY IN THE AFTERNOONS AND EVENINGS WHEN THE ATMOSPHERE IS MOST UNSTABLE. THERE SHOULD NOT BE ANY SFC FEATURES ACTUALLY MOVING THROUGH OUR REGION THROUGH DAY 7... HOWEVER...SHRTWV ENERGY IN THE NERN STATES MAY CAUSE SOME MID LEVEL HEIGHT FALLS BY DAY 7 /MON/ AND A SLIGHTLY HIGHER CHANCE OF DEEP MOIST CONVECTION... POSSIBLY FOCUSED OVER THE NERN QUADRANT...NEAR AN APPROACHING NW TO SE BAROCLINIC ZONE. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1223 PM CDT MON APR 30 2012 A NICE LINE OF THUNDERSTORMS...GETTING GOING OVER SOUTHEAST MISSOURI AS OF 17Z...SHOULD BE IMPACTING KCGI AT THE BEGINNING OF THE PERIOD. THIS LINE SHOULD QUICKLY PUSH EASTWARD THROUGH THE REGION THROUGH THE AFTERNOON. WOULD NOT EXPECT IT TO IMPACT THE TAFS FOR MUCH MORE THAN AN HOUR...UNLESS A SIGNIFICANT STRATIFORM AREA DEVELOPS. FOR NOW HAVE A 2 HOUR WINDOW OF MVFR CONDITIONS IN A TEMPO AT EACH SITE. WOULD EXPECT IT TO BE EAST OF KOWB BY 00Z. LEFT A COUPLE HOURS OF VFR SHRA BEHIND THE CONVECTION TO ACCOUNT FOR POTENTIAL STRATIFORM RAIN AREA. GUSTY SOUTHWEST WINDS UP TO 25 KTS CAN BE EXPECTED AHEAD OF THE STORMS. WOULD EXPECT WINDS TO VEER A BIT AND WEAKEN BEHIND THE STORMS. THE MODELS CONTINUE TO BRING MORE CONVECTION BACK INTO THE AREA LATE TONIGHT INTO TUESDAY MORNING. NOT SO SURE ABOUT THIS...SO JUST MENTIONED A VFR SHOWER FROM NEAR SUNRISE THROUGH THE MORNING IN THE WEST...AND FROM MID MORNING ON IN THE EAST. COULD SEE SOME GUSTY WINDS DEVELOP TUESDAY MORNING IF PRECIPITATION DOES NOT DEVELOP. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...DRS LONG TERM....DB AVIATION.....DRS
Hazardous weather outlook, Apr 30, 11:12 AM CDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1112 AM CDT MON APR 30 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-011000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1112 AM CDT MON APR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION THIS AFTERNOON. DEVELOPMENT WILL BEGIN OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS THROUGH THE MIDDLE PART OF THE DAY...AND THEN SHIFT EASTWARD THROUGH THE AFTERNOON. THUNDERSTORMS WILL MOVE EAST OF THE AREA EARLY THIS EVENING. A FEW SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON...MAINLY ACROSS SOUTHERN ILLINOIS AND THE EVANSVILLE TRI STATE AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY CONCERNS...ALONG WITH LOCALLY HEAVY RAINFALL. MORE THUNDERSTORMS MAY MOVE EAST INTO THE REGION LATE TONIGHT. LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY CONCERN TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A GOOD CHANCE OF THUNDERSTORMS IS FORECAST THROUGHOUT THE REGION TUESDAY. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED...BUT LOCALLY HEAVY RAINFALL WILL BE A CONCERN. ON AND OFF CHANCES OF THUNDERSTORMS ARE IN THE FORECAST THURSDAY THROUGH SUNDAY. AT THIS TIME...WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED MAINLY ACROSS SOUTHERN ILLINOIS AND THE EVANSVILLE TRI STATE AREA THIS AFTERNOON. DRS
In the hours before
Special weather statement, Apr 30, 3:26 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 326 PM CDT MON APR 30 2012 KYZ011>013-016-017-302115- CALDWELL KY-CHRISTIAN KY-HOPKINS KY-LYON KY-TRIGG KY- 326 PM CDT MON APR 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOPKINS COUNTY IN NORTHWEST KENTUCKY...AND CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...AND SOUTHERN CALDWELL...TRIGG AND SOUTHEASTERN LYON COUNTIES IN WESTERN KENTUCKY UNTIL 415 PM CDT... AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EDDYVILLE TO 6 MILES SOUTH OF CANTON...AND MOVING EAST AT 45 MPH. PEA TO NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS. PEA SIZE HAIL WAS REPORTED AT GOLDEN POND AT 315 PM. IN ADDITION...TORRENTIAL DOWNPOURS WILL REDUCE VISIBILITIES DOWN TO LESS THAN A MILE AT TIMES...AND CAUSE PONDING OF WATER ON THE ROADWAYS.C LOCATIONS THAT MAY BE IMPACTED INCLUDE... CADIZ...HOPKINSVILLE...COBB...CROFTON...PEMBROKE AND HAWKINS. CW
Special weather statement, Apr 30, 3:28 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE PADUCAH KY 328 PM CDT MON APR 30 2012 KYZ011>013-016-017-302115- CALDWELL KY-CHRISTIAN KY-HOPKINS KY-LYON KY-TRIGG KY- 328 PM CDT MON APR 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOPKINS COUNTY IN NORTHWEST KENTUCKY...AND CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...AND SOUTHERN CALDWELL...TRIGG AND SOUTHEASTERN LYON COUNTIES IN WESTERN KENTUCKY UNTIL 415 PM CDT... AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EDDYVILLE TO 6 MILES SOUTH OF CANTON...AND MOVING EAST AT 45 MPH. PEA TO NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS. PEA SIZE HAIL WAS REPORTED AT GOLDEN POND AT 315 PM. IN ADDITION...TORRENTIAL DOWNPOURS WILL REDUCE VISIBILITIES DOWN TO LESS THAN A MILE AT TIMES...AND CAUSE PONDING OF WATER ON THE ROADWAYS. LOCATIONS THAT MAY BE IMPACTED INCLUDE... CADIZ...HOPKINSVILLE...COBB...CROFTON...PEMBROKE AND HAWKINS. CW
Special weather statement, Apr 30, 3:40 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 340 PM CDT MON APR 30 2012 INZ082-087-088-KYZ018-019-302130- DAVIESS KY-HENDERSON KY-PIKE IN-SPENCER IN-WARRICK IN- 340 PM CDT MON APR 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN WARRICK...SOUTHEASTERN PIKE AND SPENCER COUNTIES IN SOUTHWEST INDIANA...AND EXTREME NORTHEASTERN HENDERSON AND NORTHERN DAVIESS COUNTIES IN NORTHWEST KENTUCKY UNTIL 430 PM CDT... AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WINSLOW INDIANA TO STANLEY KENTUCKY...AND MOVING NORTHEAST AT 45 MPH. PEA TO NICKEL SIZE HAIL WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION...TORRENTIAL DOWNPOURS WILL REDUCE VISIBILITIES DOWN TO LESS THAN A MILE AT TIMES...AND CAUSE PONDING OF WATER ON THE ROADWAYS. LOCATIONS THAT MAY BE IMPACTED INCLUDE... ROCKPORT...DALE...GRANDVIEW...SANTA CLAUS...TENNYSON...GENTRYVILLE AND CHRISNEY.
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.